I don't know where else to ask as my gyno has not much help. I am 44, was diagnosed in 2009 had 4 rounds of chemo with 33 rounds of radiation. I finally feel like "myself" again, but because the chemo put into menopause, sex is so very painful. My BC was estrogen positve so I cannot take any hormone therapy. I have tried Replens but it doesn't seem to help. Sex before BC was fine, no issues. Thank goodness my husband is very understanding and patient, but I feel guilty. Plus I want my sex life back! Has anyone else overcome this issue? Any ideas, suggestions would be greatly appreciated. Thank you
by MrsBLBFebruary 28, 2011 at 1:26 PM
Can you use the estrogen vaginal cream?
by busymom323February 28, 2011 at 2:23 PM
No, I can't since my BC was estrogen positive...
by MrsBLBFebruary 28, 2011 at 8:24 PM
Ugh, someone in here might be able to help. Here's a bump for you.
by KynniMarch 1, 2011 at 12:29 PM
I know this might seem a hassle and not what you are use to having to do just to be intimate, but these methods can work without estrogen. If the problem is simple dryness then liberal use of intimate lubrication such as KY will help with the pain. If the problem is atrophy (tissue shrinkage) the use of medical stints, also known as dilators, can be used to dilate the vagina and maintain elasticity. Using dilators can hurt at first, but you can take it at your own pace and once you've worked up to a large enough stint size and maintain that for awhile sex can once again be comfortable. I hope this helps.
March 3, 2011 at 9:56 AM
i have been through the same thing and now the sex proublem i feel so bad i dont know what to do either .it sadens me i worry i cant enjoy anything iam divorced i have boyfriend and hes getting discouraged iam afraid iam going to end up alone for the life i have left .yes we can do other things but that only lasts for awhile .i use replens too and ur rt it dont help either .what to do ? maybe as time passes it will get better at least iam hoping if any knows any thing i want to know too please cause i use ky too but it still hurts and burns like u wouldnt believe its no fun anymore so if u find something please let me know
by mommerbeanMarch 10, 2011 at 6:32 PM
I agree it was no fun duruing chemo, but I battled through it for fear of losing him. I did 12 chemo 2 weeks apart with a 4 week break due to near paralysis from the Taxol. Then 38 treatments of radiation.....That's too long for any man!
I'm out 2 years and I have to say it's still uncomfortable to start...but once you get into it it does get better (LOL! That makes sense!) I just use KY.
by monalisa1231September 3, 2012 at 8:23 PM
I'm in the same boat ur in and it's been 7 years since chemo for breast cancer. Intercourse has been impossible for me because of the pain. I don't know what else to try. My doctor told me to try the ky and a few other things but nothing has helped. Please let me know if anyone has found any relief yet.
I am 9 months out from my chemo treatment with Herceptin and it still is painful for me to have intercourse. Vibrating toys, oral sex and water based lubricant help me enjoy getting to a climax but intercourse with my husband burns and is very painful (I think I am allergic to his semen). My breast cancer was HRS 2 positive (estrogen and protein positive) so I can't use estrogen or hormone replacement either.
I do have two recommendations for the ladies of Cafe Mom;
One is the book called She Comes First. A fabulous book that is needed by all sexual human beings in need of true fullfillment of great sex and organisms.
Second is the suppositories called Hyaluronic acid SOD 5mg. They are prepared at special solution pharmacies in your town. My OBGYN said it is a homeopathy remedy that helps heal vaginal tissue that is starved of estrogen and it helps with the pain. I am allergic to the ingredients. I am allergic to most things, even chemo and medications that eveyone can take easily.
Hope this advice helps you!